MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SHUNTASSISTANT 20; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SHUNTASSISTANT 20; HYDROCEPHALUS MANAGEMENT
Model Number FX413T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: visual inspection: during the investigation, no significant deformations or damage of the valves was determined.Permeability test: a permeability test has shown that all components are permeable.During the permeability test turbid liquid were flushed out.Computer control test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer control testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical positions.The results show that the valves operate within the accepted tolerance in both positions.Adjustment test: the progav 2.0 was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function is fully operational and the braking force is within the given tolerances.Internal inspection : after dismantling of the valves, deposits were found in both valves.Results : in advance, we would like to point out that the product sent in was not submerged in liquid at the time of delivery.The testing of dry valves is only of limited value.The product properties can be influenced by dry residues of cerebrospinal fluid or blood.Despite this, we have examined the valve.Based on our investigation results, we can determine deposits.The deposits had no effect to the technical properties at the time of the investigation.The cause of the aforementioned functional impairment is not known to us at the time of the examination.Proteins in the cerebrospinal fluid can influence the function temporarily and are known side effects in hydrocephalus therapy.We can exclude a defect at the time of release.The shunt system met all specifications of the fin no further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a progav 2.0 shuntsystem (#fx413t) was implanted during a procedure performed in (b)(6) 2019.According to the complainant, the shunt system caused an underdrainage the patient underwent a revision procedure.The complainant device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 9 years.Height: 78 centimeters.Weight: 10,8 kilograms.Gender: male.

Brand Name
PROGAV 2.0 WITH SHUNTASSISTANT 20
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key18055894
Report Number3004721439-2023-00325
Device Sequence Number20348741
Product Code JXG
UDI-Device Identifier04041906136550
UDI-Public4041906136550
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2023
Device Model NumberFX413T
Device Catalogue NumberFX413T
Device Lot Number20039579
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2023
Initial Report FDA Received Date11/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age9 YR
Patient SexMale
Patient Weight10 KG